MAUDE Adverse Event Report: NEOPUFF INFANT RESUSCITATOR; BTL

NEOPUFF INFANT RESUSCITATOR; BTL
Model Number RD900
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently attempting to retrieve the complaint rd900 neopuff infant resuscitator for evaluation.We will provide a follow up report upon completion of investigation.
 
Event or Problem Description
A healthcare facility in (b)(6) reported that the outlet port of a rd900 neopuff infant resuscitator was broken.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Method: the rd900 neopuff infant resuscitator was returned to the fisher & paykel healthcare (f&p) regional office in france, where it was inspected by a trained f&p service technician.Our investigation is thus based on the information provided by the f&p service technician.Results: visual inspection of the complaint rd900 neopuff infant resuscitator revealed that the gas outlet port was damaged.Conclusion: the most likely cause of the reported event is physical damage due to impact.The neopuff is a portable, reusable device used to assist in the delivery of respiratory breaths to infants until adequate spontaneous breathing occurs.Being a portable device, the neopuff can be susceptible to impact damage, for instance when accidentally dropped or subjected to considerable external force.The neopuff technical manual states the following: dropping the neopuff / perivent infant resuscitator or other similar forms of impact may cause damage resulting in incorrect operation of the unit.If you suspect damage to have occurred, please perform checks as outlined [in the manual] before connection to a patient.In addition the neopuff user instructions state that the user should "check manometer reads zero with no gas flow" and check the pressure settings "prior to every use of the neopuff".Each neopuff unit is assembled and 100% tested in the production line to verify that each unit conforms to critical product specifications.Any unit that fails is rejected.The subject neopuff would have met the requirements at the time of production.
 
Event or Problem Description
A healthcare facility in france reported via a fisher and paykel healthcare (f&p) field representative that the outlet port of a rd900 neopuff infant resuscitator was broken.There was no patient involvement.

Brand Name
NEOPUFF INFANT RESUSCITATOR
Common Device Name
BTL
MDR Report Key10617519
Report Number9611451-2020-00847
Device Sequence Number11461360
Product Code BTL
UDI-Device Identifier09420012410948
UDI-Public(01)09420012410948(10)2100751588(11)190415
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K892885
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRD900
Device Catalogue NumberRD900
Device Lot Number2100751588
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/04/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date12/04/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1